Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

MRI report shows calcium knots in blood. Solution? Cure after treatment?

hi sir i m xxxxx from UP INDIA.My cousin is 3 months old,he is suffering from certain disorder which doctors call as fits .according to the MRI report he has calcium knots in his brain by birth.His medicines are Levipil,gardinal,valprin,nootropil as advised by the doctor.What should we do under this cirumstance.Will he get alright?
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response

Your 3 month old cousin is suffering from fits or epilepsy. As you mentioned he has calcifications seen on MRI. The cause of these calcifications could be an intrauterine infection or some other perinatal insult. But what is alarming in this case is that such a young child is on 3 drugs (levipil,gardinal,valparin) to control fits. All these drugs have their share of side effects and using them together without proper titration of doses can cause more harm than good to the child. Secondly nootropil is not prescribed for fits. I strongly recommend to take the child to a paediatric neurologist (if one is available in your area) or a paediatrician who is experienced in managing childhood epilepsy cases.

Regarding your second question, it is difficult to comment at this stage regarding the prognosis/chances of improvement. Detailed history, examination and investigations can give a clue. But at such a young age it is very difficult to predict the outcome. It is only on follow up and depending on how well the fits are controlled can a doctor give an opinion regarding the prognosis.

Hope that helps.
Wishing you good luck.


Answered: Tue, 19 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor